Hail, Seminole
- When
- July 18, 2:55 PM EST
- Where
- Seminole County, Geneva
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.730, -81.120
Near stationary thunderstorm developed over central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Near stationary thunderstorm developed over central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 18, 1:25 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT WED JUL 18 2007 .DISCUSSION... CURRENTLY-TONIGHT...A LITTLE MORE TRADITIONAL LOOKING CONVECTIVE PATTERN FOR A LOW LEVEL RIDGE AXIS ACROSS CENTRAL FLORIDA. A FEW STORMS HAVE FIRED IN THE NORMAL MOISTURE CONVERGENCE AREAS...BUT TODAY THEY ARE ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES RATHER THAN ALONG THE I-4 CORRIDOR. THIS SHOULD ALLOW FOR THE EAST/WEST COLLISION TO OCCUR MORE DOWN THE SPINE OF THE PENINSULA... PROBABLY ORIENTED FROM OUR NORTHERN INTERIOR TO WEST OF THE KISSIMMEE RIVER. SOME CELLS HAVE BEEN POPPING UP NEAR INLAND LAKES SO THIS MAY HELP TO RELEASE SOME INSTABILITY BEFORE THE COLLISION OCCURS. STILL EXPECT SOME STORMS WILL BE STRONG AND HAVE A LOW END CHANCE FOR SEVERE WINDS/HAIL. HAVE GONE WITH SMALL EVENING POPS EXCEPT ALONG THE SOUTHEAST PORTION OF THE COAST. THU...STRONG ANTICYCLONE ATOP THE CENTRAL PENINSULA WILL BEGIN TO WEAKEN THU AFTERNOON AS A SHORT WAVE TROUGH/VORT LOBE MOVES INTO GA. MEANWHILE...EXTREMELY WEAK FLOW ASSOCIATED WITH THE LOW-LEVEL RIDGE WILL LEAD TO THE DEVELOPMENT OF A WELL-DEFINED SEA BREEZE BOUNDARY. THIS BOUNDARY WILL SERVE AS THE PRIMARY FOCUS FOR ISOLATED-SCATTERED AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY AS IT PROPAGATES WESTWARD ACROSS THE AREA. ALTHOUGH WIDESPREAD STRONG TO SEVERE STORMS ARE NOT EXPECTED...ISOLATED CELLS WILL CERTAINLY BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WIND GUSTS AND SMALL HAIL. FRI...ANTICYCLONE WILL CONTINUE TO SLIDE WESTWARD INTO THE GULF OF MEXICO AS THE NEXT SHORTWAVE MOVING THROUGH THE NORTHEAST AMPLIFIES THE PERSISTENT EASTERN LONGWAVE TROUGH. FALLING HEIGHTS WILL HELP TO STEEPEN LAPSE RATES AND WITH PWATS GENERALLY AROUND 1.9 INCHES...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP. SAT-WED...A RETURN TO A MORE ACTIVE PATTERN IS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. STATIONARY FRONT EXTENDING FROM A WEAKENING AREA OF LOW PRESSURE IN THE CANADIAN MARITIMES WILL SETTLE ACROSS GA OR NORTHERN FL AS A SURFACE HIGH BUILDS ACROSS THE OHIO VALLEY. SEVERAL VORTS ROUNDING THE BASE OF THE TROUGH COUPLED WITH THE DEEPER MOISTURE ASSOCIATED WITH THE STALLED FRONT WILL PRODUCE ABOVE AVERAGE RAIN CHANCES THROUGH THE PERIOD...MAINLY ACROSS THE NORTHERN COUNTIES. FURTHER DOWN THE LINE...MODELS EXHIBITING A LARGE AMOUNT OF VARIABILITY MON-WED WITH REGARDS TO THE EVOLUTION OF THE EASTERN TROUGH AND ITS INFLUENCE ON THE LOCATION OF THE WESTERN ATLANTIC RIDGE. && .AVIATION...GENERALLY EXPECT ISOLATED STORMS WITH MFVR CONDITIONS ALONG THE COAST. THE WEATHER AT INTERIOR SITES SHOULD DEPEND ON WHERE THE SEA BREEZE COLLISION OCCURS. WITH THE RIDGE ACROSS CENTRAL FLORIDA...THIS USUALLY OCCURS CLOSE TO THE I-4 CORRIDOR SO KSFB-KMCO MIGHT HAVE THE HIGHEST CHANCE FOR STRONG STORMS WITH IFR CONDITIONS. && .MARINE...RIDGE ACROSS THE WATERS WILL KEEP WINDS AT OR BELOW 10 KNOTS. SOME EAST SWELL WAS KEEPING SEA HEIGHTS AT 2 TO 3 FEET. DO NOT SEE MUCH PUSH OF SHOWERS/STORMS TO THE NORTHEAST NORTH OF CANAVERAL...SO MAINLY JUST EXPECTING ISOLATED SHOWER/STORMS OVERNIGHT...ESPECIALLY NEAR THE GULF STREAM. LOW-LEVEL RIDGE AXIS WILL GENERALLY REMAIN ACROSS THE COASTAL WATERS...RESULTING IN LIGHT WINDS AND FAVORABLE BOATING CONDITIONS THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 94 75 92 / 20 30 10 30 MCO 76 94 75 94 / 20 40 10 40 MLB 75 91 75 92 / 20 30 10 30 VRB 74 91 74 92 / 10 20 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....HIRSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1159 AM EDT WED JUL 18 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 182200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1159 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED STORMS ARE EXPECTED TO FORM ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON. OUTFLOW BOUNDARIES FROM THESE STORMS SHOULD HELP TO PUSH THE EAST COAST SEA BREEZE INLAND...WHICH WILL IGNITE ADDITIONAL STORMS THROUGH LATE AFTERNOON. A FEW STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. THERE IS ALSO A SMALL CHANCE FOR SEVERE STORMS...ESPECIALLY WHERE THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE DOWN THE CENTER OF THE PENINSULA. FREQUENT TO EXCESSIVE LIGHTNING...DAMAGING WINDS AND LARGE HAIL COULD OCCUR IN THESE AREAS DURING THE LATE AFTERNOON OR EARLY EVENING. ...FLOOD IMPACT... SLOW STORM MOVEMENT WILL ALLOW HEAVY RAIN FROM STRONGER STORMS TO PRODUCE SHORT TERM PONDING OF WATER IN POORLY DRAINED AREAS...MAINLY ALONG AND WEST OF INTERSTATE 4 LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 355 PM EDT WED JUL 18 2007 FLZ046-182045- SEMINOLE- 355 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORM AFFECTING EASTERN SEMINOLE COUNTY... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER GENEVA. THE STORM WAS NEARLY STATIONARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
The Melbourne radar (KMLB), 82 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported a large tree down on a house in Deland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52108, 52116, 52110.